Alert archive / New York / Flash Flood Warnings in 1995
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 15, 1995, 6:15 PM EDT for Madison County, New York. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1995, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 15, 1995, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Madison County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 152215 FFWBGM NYC053-160015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 615 PM EDT TUE AUG 15 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN CENTRAL NEW YORK ...SOUTHEASTERN MADISON COUNTY DOPPLER WEATHER RADAR INDICATED PERSISTENT TORRENTIAL DOWNPOURS NEAR BROOKFIELD IN SOUTHEAST MADISON COUNTY. MORE THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THIS AREA IN THE NEXT HOUR. RADAR RAIN ESTIMATES SHOW THAT GREATER THAN 3 INCHES HAVE ALREADY FALLEN DURING THE LAST 3 HOURS AND MORE HEAVY RAIN IS EXPECTED IN THE NEXT HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. CHIARAMONTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:09 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 15, 1:09 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 110 PM EDT TUE AUG 15 1995 LOOKS LIKE THE MOST INTERESTING PART OF THE FCST IS THE REMAINDER OF THIS AFTN AND EVNG. WEAK CDFNT WILL WASH OUT AS IT MOVES ACRS CNTRL NYS LTR TNGT AND WED MRNG. BUBBLE HIGH BEHIND THIS FRONT WILL BRING IN SOME RELATIVELY DRIER AIR FOR WED. THIS BEST ILLUSTRATED IN THE BNDRY LYR AND 850 MB THETA-E FIELDS...ALSO IN THE HUGE DROP IN FCST K/S. ALTHO SOME WEAK INSTABILITY MAY PERSIST NEAR THE NYS/PA BORDER AND NE PA (SPCLY ERLY ON WED)...LOW LVL WIND FIELDS ARE DIVERGENT WITH NO LOW LVL FOCUS FOR CONVECTION. WILL GO WITH PARTLY SUNNY AND A BIT LESS HUMID FOR NYS ZONES (XPCT M60 TD/S VS. THE M70/S WE ARE CURRENTLY "ENJOYING"). DON/T SEE MUCH OF A FALL OFF IN TD/S ACRS NE PA UNTIL LATE WED. XPCT TEMPS TO REMAIN IN THE WARM TO HOT RANGE (A90) MOST SECTIONS. COOLER ON THU AS NE LOW LVL FLOW BCMS BETTER ESTABLISHED AND UPR LVL TROF AMPLIFIES OFF THE NEWFOUNDLAND CST. IN THE SHORT TERM PREFRONTAL TROF ACRS CNTRL NYS WITH DECENT MSTR CONVERGENCE MAX. NUMEROUS CELLS FIRING MAINLY ACRS THE CNTRL SRN TIER. XPCT ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS AND WILL INDICATE SUCH IN ZONES. AGAIN MAIN THREAT WILL BE FOR HEAVY RAINS. ATTM NO ORGANIZATION TO DVLPNG CELLS SO FFA NOT NEEDED BUT SITUATION WILL OBVIOUSLY NEED TO BE MONITORED...ANY STRONG STORMS WILL BE ABLE TO DROP A HUGE AMT OF RAIN IN A SHORT PERIOD. WILL MENTION FOG FOR TNGT...AREAS WHICH DO GET RAIN COULD SOCK IN PRETTY GOOD. ZONES ASAP AS RADAR LOOKING "BUBBLY". HAVE A GOOD ONE. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:51 PM EDT | Flash Flood Warning | BGM | Onondaga | 69 min |
| Aug 15, 7:51 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 2 hr |
Nearby
Flash Flood Warnings in New York, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.